LINGUIST List 15.1178

Sun Apr 11 2004

Confs: General Linguistics/Cambridge, MA USA

Editor for this issue: Marie Klopfenstein <marielinguistlist.org>


Please keep conferences announcement as short as you can; LINGUIST will not post conference announcements which in our opinion are excessively long. To post to LINGUIST, use our convenient web form at http://linguistlist.org/LL/posttolinguist.html.

Directory

  1. openshaw, 2nd Annual Undergraduate Linguistics Colloquium at Harvard

Message 1: 2nd Annual Undergraduate Linguistics Colloquium at Harvard

Date: Thu, 8 Apr 2004 22:50:46 -0400 (EDT)
From: openshaw <openshawfas.harvard.edu>
Subject: 2nd Annual Undergraduate Linguistics Colloquium at Harvard


2nd Annual Undergraduate Linguistics Colloquium at Harvard 
Short Title: LinG Colloquium 

Date: 17-Apr-2004 - 18-Apr-2004
Location: Cambridge, MA, United States of America
Contact: Nassira Nicola
Contact Email: nicolafas.harvard.edu 
Meeting URL: http://hcs.harvard.edu/~ling/ 

Linguistic Sub-field: General Linguistics 

Meeting Description:

The colloquium has been initiated with the goal of developing an
intercollegiate community of linguistics enthusiasts at the
undergraduate level. In keeping with this aim, the conference is open
to all students regardless of area of interest or level of training;
in the past, the conference has attracted presenters from five
countries on three continents. This year's keynote speaker is
Professor Norbert Hornstein of the University of Maryland; all other
presentations will be made by undergraduates. We look forward to
seeing you in April!

The registration fee for this two-day conference will be $10 for each
preregistered participant (preregistration should be received by April
9) or $15 at the door. Preregistration is strongly
encouraged. Overnight on-campus housing with Harvard students will be
arranged on a space-available basis for those who so
request. Continental breakfast on Saturday and Sunday will be
provided.

Those interested in attending are asked to send the attached
registration form, along with the registration fee and request for
housing, if applicable, to the address below. Please make checks out
to the Harvard College Linguistics Group.

LinG Colloquium Registration
c/o Benjamin Girard-Bond
171 Mather Mail Center
Cambridge, MA 02138

Confirmation of receipt will be sent by e-mail. Questions related to
registration (or the colloquium in general) can be e-mailed to:

bgirardfas.harvard.edu

We look forward to seeing you in April!

Tentative Conference Schedule

Saturday, April 17th
9:00 Continental Breakfast

10:00 Opening Session: Professor Jay Jasanoff (Harvard University)

10:30 Alexander Boccio (New York University)
''A Syntactic Study of 'New' Russian as an Emerging Pidgin Language in
Russian Communities in New York and Philadelphia''

11:00 Bridget Samuels (Harvard University)
''Can you do that with a cheetah?
What they're not telling you about OT, and why you should care''

11:30 Break - 15 minutes

11:45 Justin Nuger (McGill University)
''Case/Possessive Homophony in Tagalog and its Implications for
Scrambling''

12:15 Nicholas Callaway (Reed College)
''Why has a similar thing happened among European French and poor
Latino day-laborers on the streets of the American West?''

12:45 Lunch - 90 minutes

2:15 Laura Openshaw (Harvard University)
Discussion: ''Factors in the Development of Balanced Bilinguals''

3:00 Sarah Hafer (University of New Mexico)
''Usage and/or Production of Metaphorical ASL Signs in Preschool Aged
Deaf Children''

3:30 Jessica Coon (Reed College)
''Nominal Roots and Stem Formation in Chol (Mayan)''

4:00 Break - 15 minutes

4:15 Daniel Lassiter (Harvard University)
''Syncrony/Diachrony Interactions in Indo-European''

4:45 Eunice Petit-Homme (University of Victoria)
''An Acoustic Analysis of Duration on Vowel Perception''

Sunday, April 18th
9:00 Continental Breakfast

10:00 Liz Gannes (Dartmouth College)
''Hawaiian Language Revitalization''

10:30 Aline Okidoi (Federal University of Goias)
''Preliminary Phonological Description of Nukini-Pano''

11:00 Break - 15 minutes

11:15 Aurora Davis (Reed College)
''The Truth and Distance of Time: An exploration of tense, aspect, and
modality in Turkish, Turkmen, and Uzbek''

11:45 Gabriel Arellano and Wendy Severns (University of New Mexico)
''A Linguistic Analysis of Utterance Construction in American Sign
Language, British Sign Language, Mexican Sign Language, and Japanese
Sign Language''

12:15 Lunch - 90 minutes

1:45 Nicholas Callaway and Laura Jean Long (Reed College)
Nassira Nicola (Harvard University)
Panel/Discussion: ''The Undergraduate Linguistics Curriculum''

2:30 Lauren Berk (Harvard University)
''Case in Slavic and Germanic Languages: Evidence against Universal
Acquisition''

3:00 Rebecca Schiffmiller and Claire Timbie (Tufts University)
''Understanding the Multifaceted Nature of African American Vernacular
English: A comparison of children's speech in Boston and Atlanta''

3:30 Break - 15 minutes

3:45 Keynote address: Professor Norbert Hornstein (University of
Maryland)
''Unification in Syntax and Elsewhere''

4:45 Closing Session
Mail to author|Respond to list|Read more issues|LINGUIST home page|Top of issue